MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM

DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM
Catalog Number MS25520
Medical Device Problem Codes Disconnection (1171); Connection Problem (2900); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
The customer reported that the m540 disconnected from the cockpit during a bilateral knee surgery.The customer confirmed that there was no patient injury, and no interruption to patient monitoring.The customer replaced the m540 with another m540.There was no injury or death reported.
 
Additional Manufacturer Narrative
The customer reported that the m540 disconnected from the cockpit during a bilateral knee surgery.The customer confirmed that there was no patient injury, and no interruption to patient monitoring.The customer replaced the m540 with another m540.Attempts to reproduce the disconnect issue at draeger have been unsuccessful in a simulated clinical test setup.Hardware testing was performed including a radio frequency (rf) immunity test on a customer returned system with focus on radio frequency identification (rfid) frequencies and applications.This was performed, since it was observed that systems with a capsule rf card reader nearby had disconnected.This testing was performed at a certified test lab.The disconnect issue could not be reproduced.Additionally, a comparative study of the m540 i2c bus timing was made on a known functioning m540 unit as compared to an m540 unit which was returned from the field with a report of a cockpit disconnect.No anomalies were identified.Based on draeger's investigation, the following causes of the m540 disconnects were excluded: iacs/m540 hardware defects, no returned device malfunctions were identified, use of non-medical grade power cords, iacs/m540s being plugged in through the apollo anesthesia power strip instead directly to the ac wall outlet.This was assessed to isolate the iacs power source and exclude any power quality/degradation factors from obtaining power through the apollo workstation's power strip or impacts from other devices connected to the strip.(e.G., ac wall outlet to apollo workstation power supply to iacs power supply to m500 docking station and cockpit).Other excluded causes included, compatibility of the m500 firmware in the iacs systems (vg4.2 compatible with firmware versions 4.0 or 4.4), emi (electromagnetic interference) from sources in environment, potential electrical interference from the site power line coming in, and site patient profiles that were in use during disconnections were tested during attempts to recreate the issue at draeger.Review of the infinity acute care system (iacs) device logs identified a signature entry (i2c [inter-integrated circuit] master communication error) following the timing between the m540 and cockpit not being aligned correctly.When this communication error occurs, the cockpit attempts to correct the issue and in the cases it cannot, as a result, the cockpit closes all communications to the m540.When this occurs, a ¿disconnected from m540¿ message appears in the center of the cockpit display (no parameters or waveforms are displayed), and the m540 maintains monitoring capability as intended as a stand-alone patient monitor.Notably, discharging the patient from the m540 resolves the issue, re-establishes connection and the patient can be reassigned to the monitor.After extensive investigation where no device malfunctions were identified and the above external factors were excluded, specific root cause cannot be definitively established beyond the potential for an environmental anomaly localized to these operating rooms/sites.Though the specific root cause cannot be determined, based on this investigation, draeger has identified an opportunity to develop software code changes that are intended to prevent the cockpit from disconnecting due to timing alignment issues, regardless of the cause, for a future software release.
 
Event or Problem Description

Brand Name
INFINITY ACUTE CARE SYSTEM (M540)
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784828529
MDR Report Key19414394
Report Number1220063-2024-00065
Device Sequence Number3239633
Product Code MHX
UDI-Device Identifier04049098009799
UDI-Public(01)04049098009799(11)221109(93)MS25520-68
Combination Product (Y/N)N
PMA/510(K) Number
K113798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS25520
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown